Indiana, 2025

Flash Flooding and Flooding in Indiana, July 18, 2025

July 18, 2025 · NWS PAH · 6 events in 2 counties and zones

A surface boundary was positioned west to east across the Quad State during the early afternoon with convective activity increasing with daytime heating. Scattered convection primarily occurred south of the boundary mid to late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A surface boundary was positioned west to east across the Quad State during the early afternoon with convective activity increasing with daytime heating. Scattered convection primarily occurred south of the boundary mid to late afternoon. MLCAPE reached 2000-3000J/kg but effective bulk shear was very limited. Precipitable water values over 2 allowed for torrential rainfall rates. Training storm activity occurred near sunset in the Evansville/Newburgh area as isolated storms developed over the area followed by a more organized storm line. Significant flash flooding developed on the southeast side of Evanvsille and western parts of Newburgh with several streets covered by more than a foot of water. Several water rescues took place into the early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 18, 11:27 AM CST, 5 hours 47 minutes earlier. Its key messages:

  • Almost daily storm chances will be highest this weekend during peak heating. Locally heavy rains repeating over the same areas causing flooding, frequent lightning, and gusty winds from an isolated stronger storm will be the primary storm hazards.
  • A more prolonged and increasingly dangerous heatwave is expected next week with daily heat indices of 105 to 115.
Area forecast discussion, Jul 18, 11:27 AM CST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1227 PM CDT Fri Jul 18 2025

.KEY MESSAGES...

- Almost daily storm chances will be highest this weekend during
  peak heating. Locally heavy rains repeating over the same
  areas causing flooding, frequent lightning, and gusty winds
  from an isolated stronger storm will be the primary storm
  hazards.

- A more prolonged and increasingly dangerous heatwave is
  expected next week with daily heat indices of 105 to 115.

&&

.DISCUSSION...
Issued at 1225 PM CDT Fri Jul 18 2025

The surface boundary is still identifiable as it lays across the
heart of the PAH FA. It serves as a potential focusing mechanism
for updrafts to get going with diurnal heating. Satellite shows
lower clouds hanging tougher on the cool side of the boundary.
Storms thru the weekend will all have more or less the same
ingredients of high volume moisture availability with weak
overall shear, and instability may be or become high at times,
most likely during peak heating. As a result, we anticipate more
of the same...heavy rain potential from storms but flooding
should be localized where storms repeat or hover over the same
areas, esp areas that have had more rain recently. Frequent
lightning and isolated gusty winds are also potential storm
hazards.

Pattern metamorphosis heading into and thru next week will
project to us as an increasingly hot and humid time period with
daily storm chances gradually diminishing toward a drier overall
regime as the week wears on. This prolonged duration of high
heat and humidity will ultimately need headlines, but pending
completion of collaboration, it appears some whitening of its
timing eyes here may be preferred at this writing.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1225 PM CDT Fri Jul 18 2025

Low bases and potential storms offer the best chances at flight
terminal restrictions during the daytime. Patchy fog and low
stratus bases may become a restrictive consideration again late
tonight, per past nights. Winds will be generally light but
could be gusty if/when a storm impacts the terminal vicinity.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 7 PM CDT this evening for ILZ088>090-
     092>094.
MO...Heat Advisory until 7 PM CDT this evening for MOZ086-087-100-
     107>112-114.
IN...None.
KY...Heat Advisory until 7 PM CDT this evening for KYZ001>013-016-
     017-020>022.

&&
Hazardous weather outlook, Jul 18, 1:28 AM CST, 15 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
228 AM CDT Fri Jul 18 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
228 AM CDT Fri Jul 18 2025 /328 AM EDT Fri Jul 18 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected today. All
storms will be capable of producing brief torrential rainfall and
lightning. Localized flash flooding is possible. A brief strong
storm with gusty winds cannot be ruled out.

A Heat Advisory is in effect for portions of southeast Missouri,
western Kentucky, and far southern Illinois. Peak heat indices of
105 to 109 are expected. Refer to the statement for more details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms are expected through Tuesday.
All storms will be capable of producing brief torrential rainfall
and lightning. Localized flash flooding is possible.

A dangerous prolonged heatwave will build this weekend and
continue through most of next week. Daily heat indices of 105 to
115 are expected, potentially exceeding 120 by the middle of the
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DW

In the hours before

Local storm report, Jul 18, 3:24 PM CST, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
424 PM CDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Gst     6 E Madisonville        37.35N 87.40W
07/18/2025  M52 MPH          Hopkins            KY   AWOS

            AWOS station K2I0 Madisonville KY.

&&

DWS
Local storm report, Jul 18, 3:44 PM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
444 PM CDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     Flood            1 ENE Paducah           37.08N 88.61W
07/18/2025                   McCracken          KY   Public

            Webcam shows street flooding of several
            inches near downtown Paducah.

&&

DWS
Local storm report, Jul 18, 3:45 PM CST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
445 PM CDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     Rain             Reidland                37.01N 88.53W
07/18/2025  M2.78 Inch       McCracken          KY   Trained Spotter

            2.78 inches of rain fell in 50 minutes.
            Measured by retired NWS meteorologist.

&&

DWS
Local storm report, Jul 18, 4:01 PM CST, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
501 PM CDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     Flash Flood      1 NE Paducah            37.08N 88.63W
07/18/2025                   McCracken          KY   Emergency Mngr

            Water rescue with a submerged vehicle at
            21st Street and Park Avenue in Paducah.

&&

DWS
Local storm report, Jul 18, 4:03 PM CST, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
503 PM CDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     1 NNW Paducah           37.08N 88.64W
07/18/2025                   McCracken          KY   Emergency Mngr

            Power lines down on a firetruck at Levin and
            Park Avenue in Paducah. Time estimated from
            radar.

&&

DWS
Local storm report, Jul 18, 5:03 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
603 PM CDT Fri Jul 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     Flood            4 W Newburgh            37.95N 87.47W
07/18/2025                   Vanderburgh        IN   Trained Spotter

            Flooding of low-lying areas reported near
            Angel Mounds.

&&

DWS

The radar

The Evansville,IN radar (KVWX), 40 km away, was scanning. The volume nearest the first event began at 23:13 UTC.

Open the radar archive at this moment

Event by event

4 flood, 2 flash flood. Local standard time, as filed.

Flash Flood, Vanderburgh

When
July 18, 5:14 PM CST to 7:30 PM CST
Where
Vanderburgh County, 3.44 mi SSW of Smythe to 3.61 mi SSW of Smythe
Cause
Heavy Rain
Property damage
$75,000
Reported by
Amateur Radio
Coordinates
37.951, -87.494

Significant flooding occurred in Southeastern Evansville. Several spots on Lincoln Avenue east of Burkhardt Rd and on Fuquay Ave had water spilling into yards and the road, including near Plaza Park Middle School. Portions of Covert Avenue had approximately nine inches of water covering the road and over a foot of water near Greenfield Rd. Over a foot of water covered Heritage Dr, Kingswood Dr, and Lake Terrace Dr. Several inches of water were observed at the intersection of Covert Ave and I-69.

Flash Flood, Warrick

When
July 18, 5:40 PM CST to 7:00 PM CST
Where
Warrick County, 1.52 mi W of Newburgh to 0.86 mi NW of Newburgh
Cause
Heavy Rain
Property damage
$40,000
Reported by
Amateur Radio
Coordinates
37.948, -87.448

An estimated one to two feet of flowing water across Grimm Rd and Willow Pond Rd down into the Ella Circle neighborhood. Water approached homes on Ella Circle. Water rescues occurred on Outer Lincoln Ave near the Marathon. Flash flooding was also reported on Epworth Rd and Stacer Rd. Radar estimated rainfall in far southwestern Warrick County was 1.5-2.5.

Flood, Warrick

When
July 18, 7:00 PM CST to 9:00 PM CST
Where
Warrick County, 1.52 mi W of Newburgh to 0.86 mi NW of Newburgh
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.948, -87.448

Floodwaters were slow to recede in far Southwestern Warrick County with ponding of water on roads and near homes.

Flood, Vanderburgh

When
July 18, 7:25 PM CST to 8:15 PM CST
Where
Vanderburgh County, 1.03 mi E of Howell to 1.16 mi E of Howell
Cause
Heavy Rain
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
37.972, -87.611

Water rescues occurred for stalled vehicles in standing water at Claremont Ave and Barker Ave in Western Evansville. Rainfall totals were estimated by radar as around an inch, most of which fell within an hour.

Flood, Vanderburgh

When
July 18, 7:30 PM CST to 10:00 PM CST
Where
Vanderburgh County, 3.44 mi SSW of Smythe to 3.61 mi SSW of Smythe
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
37.951, -87.494

Flooding issues lingered in Southeastern Vanderburgh County as floodwaters were slow to recede, leaving standing water covering portions of roads and yards into the evening.

Flood, Vanderburgh

When
July 18, 7:45 PM CST to 8:30 PM CST
Where
Vanderburgh County, 0.42 mi WSW of Evansville to 0.34 mi WSW of Evansville
Cause
Heavy Rain
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.978, -87.557

Cars stalled out in high water near the Lloyd Expy exit at Garvin and Division.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2025Every state in 2025This day in weather historyWarnings in Indiana, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304269, 1304267, 1304268, 1304271, 1304270, 1304262.